Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 36, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 14, 2010, 6:29 PM CDT for Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2010, 6:29 PM CDT (23:29 UTC)
- Expired
- May 14, 2010, 7:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 4:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
625 WFUS54 KSHV 142329 TORSHV OKC089-TXC037-387-150015- /O.NEW.KSHV.TO.W.0036.100514T2329Z-100515T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 629 PM CDT FRI MAY 14 2010 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN BOWIE COUNTY IN NORTHEAST TEXAS... EAST CENTRAL RED RIVER COUNTY IN NORTHEAST TEXAS... SOUTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA... * UNTIL 715 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES SOUTH OF IDABEL...OR 13 MILES EAST OF CLARKSVILLE...MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOODLAKE...HARRIS...BRYARLY...MOON...BOKHOMA...HAWORTH AND GOODWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM... MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. && LAT...LON 3394 9496 3393 9452 3356 9469 3358 9491 TIME...MOT...LOC 2329Z 179DEG 17KT 3367 9483 $$ 03
1 follow-up statement
154 WWUS54 KSHV 142348 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 648 PM CDT FRI MAY 14 2010 OKC089-TXC037-387-150015- /O.CON.KSHV.TO.W.0036.000000T0000Z-100515T0015Z/ MCCURTAIN OK-RED RIVER TX-BOWIE TX- 648 PM CDT FRI MAY 14 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR BOWIE... RED RIVER AND MCCURTAIN COUNTIES... AT 644 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR GOODLAKE...OR 16 MILES WEST OF FOREMAN...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IDABEL...HAWORTH...BOKHOMA...MOON AND GOODWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN SHREVEPORT. && LAT...LON 3394 9496 3393 9452 3356 9469 3358 9491 TIME...MOT...LOC 2347Z 211DEG 17KT 3374 9466 $$ D. BUTTS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 14, 5:20 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 14, 5:20 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 520 PM CDT FRI MAY 14 2010 .DISCUSSION... A LARGE AREA OF SHOWERS AND THUNDERSTORMS ALONG AN EASTWARD MOVING OUTFLOW BOUNDARY,,,HAS CONIINUED TO INCREASE...WITH A FEW STORMS BECMG MARGINALLY SVR. WATCH ISSUED FOR NE TX/SE OK/SW AR UNTIL MIDNIGHT. STORMS MOVING DUE NORTH IN DEEP SOUTH FLOW./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 84 67 83 67 / 50 50 40 50 40 MLU 67 86 66 83 65 / 30 50 40 50 40 DEQ 65 81 63 80 61 / 80 50 40 50 40 TXK 66 83 65 81 64 / 70 50 40 50 40 ELD 66 84 65 80 64 / 50 50 40 50 40 TYR 67 83 67 84 67 / 60 50 30 50 40 GGG 67 83 67 84 66 / 60 50 30 50 40 LFK 69 84 68 85 68 / 50 50 30 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 14, 11:45 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT FRI MAY 14 2010 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-150-151-151645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-RUSK-PANOLA- 1145 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A NEAR STATIONARY FRONT WILL BEGIN TO SAG SOUTHWARD INTO THE FOUR STATE REGION TODAY AND TONIGHT...WHICH WILL BRING SHOWERS AND THUNDERSTORMS...ESPECIALLY FOR THIS EVENING AND OVERNIGHT. MOST OF THE SHOWERS AND THUNDERSTORMS WILL REMAIN ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL...ALONG WITH LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE WITH THIS ACTIVITY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COLD FRONT WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR STATE REGION FROM THE NORTHWEST THROUGH SATURDAY...ALLOWING FOR SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE WEEKEND. ANOTHER COLD FRONT WILL MOVE THROUGH THE ENTIRE FOUR STATE REGION ON SUNDAY AND INTO MONDAY...PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS. THROUGH THE WEEKEND...STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. TOTAL RAINFALL AMOUNTS THROUGH THE WEEKEND MAY REACH UP TO 3 INCHES...ESPECIALLY FOR AREAS ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. LAZ010-011-017>022-TXZ149-152-153-165>167-151645- DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1145 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A NEAR STATIONARY FRONT WILL BEGIN TO SAG SOUTHWARD INTO THE FOUR STATE REGION TODAY AND TONIGHT...BRINGING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 20 DURING THIS TIME FRAME. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COLD FRONT WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR STATE REGION FROM THE NORTHWEST THROUGH SATURDAY...ALLOWING FOR SHOWERS AND THUNDERSTORMS TO INCREASE THROUGH THE WEEKEND. ANOTHER COLD FRONT WILL MOVE THROUGH THE ENTIRE FOUR STATE REGION ON SUNDAY AND INTO MONDAY...PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS. THROUGH THE WEEKEND...AN OCCASIONAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. 12
In the hours before
Local storm report, May 14, 4:41 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL VALLIANT 34.00N 95.09W
05/14/2010 M0.50 INCH MCCURTAIN OK EMERGENCY MNGR
1/4 TO 1/2 INCH FELL FELL FOR 5 MINUTES.
0425 PM HAIL VALLIANT 34.00N 95.09W
05/14/2010 M0.50 INCH MCCURTAIN OK EMERGENCY MNGR
1/4 TO 1/2 INCH HAIL FELL FOR 5 MINUTES.
&&
CWSLocal storm report, May 14, 4:49 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL VALLIANT 34.00N 95.09W
05/14/2010 M0.88 INCH MCCURTAIN OK EMERGENCY MNGR
PENNY TO NICKEL SIZE HAIL COVERING THE GROUND...50 MPH
WINDS AND TORRENTIAL RAIN.
&&
CWSLocal storm report, May 14, 5:48 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST CLARKSVILLE 33.61N 95.06W
05/14/2010 E58 MPH RED RIVER TX LAW ENFORCEMENT
&&
03Local storm report, May 14, 6:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL IDABEL 33.90N 94.82W
05/14/2010 E0.75 INCH MCCURTAIN OK TRAINED SPOTTER
&&
03Local storm report, May 14, 6:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL IDABEL 33.90N 94.82W
05/14/2010 E1.25 INCH MCCURTAIN OK EMERGENCY MNGR
&&
03Special weather statement, May 14, 6:08 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CDT FRI MAY 14 2010
LAZ001-002-010-011-150000-
BOSSIER-CADDO-DE SOTO-RED RIVER-
608 PM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SOUTHERN CADDO...SOUTHERN BOSSIER...DE SOTO AND
WESTERN RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
MANSFIELD AND STONEWALL...
AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 9 MILES EAST OF MANSFIELD...MOVING NORTH AT 20
MPH.
HAIL SMALLER THAN NICKELS...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.
PEOPLE IN THESE PARISHES SHOULD CLOSELY MONITOR THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:06 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 54 min |
| May 14, 5:12 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 48 min |
| May 14, 6:04 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 56 min |
| May 14, 6:50 PM CDT | Tornado Warning | SHV | Bowie, Red River | 40 min |
| May 14, 3:48 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 57 min |
| May 14, 4:44 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 61 min |
| May 14, 5:33 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 57 min |
| May 14, 5:54 PM CDT | Tornado Warning | SHV | McCurtain | 27 min |
Nearby
Tornado Warnings in Texas, 2010Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.